MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7000B
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by customer that catheter popped off during flush.Verbatim: attempting to de-clog patient's existing pleurx catheter by flushing with sterile water through a connected pleurx lockable drainage line and the connector on the pleurx catheter popped off during flush.Slide clamp from lockable drainage line kit immediately applied.Thoracentesis then performed for patient to drain pleural effusion and pleurx catheter was removed.What was the original intended procedure? : attempting to de-clog patients existing pleurx catheter by flushing with sterile water.What was the impact to the patient? no.Where is the catheter located? discarded.Was the pleurx catheter occluded? attempt was made to irrigate the catheter for possible tpa.This is when the valve came completely off the tubing.Was the clamp open during the reported issue " disconnected catheter valve from the catheter? the clamp was not on the catheter during these attempts.
 
Event or Problem Description
It was reported by customer that catheter popped off during flush.Attempting to de-clog patient's existing pleurx catheter by flushing with sterile water through a connected pleurx lockable drainage line and the connector on the pleurx catheter popped off during flush.Slide clamp from lockable drainage line kit immediately applied.Thoracentesis then performed for patient to drain pleural effusion and pleurx catheter was removed.What was the original intended procedure?: attempting to de-clog patients existing pleurx catheter by flushing with sterile water.What was the impact to the patient? no.Where is the catheter located? discarded.Was the pleurx catheter occluded? attempt was made to irrigate the catheter for possible tpa.This is when the valve came completely off the tubing.Was the clamp open during the reported issue " disconnected catheter valve from the catheter? the clamp was not on the catheter during these attempts.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001441804 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX PLEURAL CATHETER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14458641
Report Number1625685-2022-00058
Device Sequence Number4482546
Product Code DWM
UDI-Device Identifier10885403075971
UDI-Public(01)10885403075971
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number50-7000B
Device Catalogue Number50-7000B
Device Lot Number0001441804
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown